Undiagnosed Symptoms Community
Unexplained Bruising
About This Community:

This patient support community is for discussions relating to undiagnosed symptoms, breathing difficulties, feeling cold, cough, diarrhea, dizziness, fainting, fever, indigestion, itching, nausea, numbness, pain (chronic), paralysis, rash, sweating, swelling, urination problems, and vomiting.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Unexplained Bruising

I have been on Plavix for a year for my heart condition. Often, when I bump into something, I bruise quite easily. This I understand. However, I have started developing bruises all over my body, but especially my legs for no apparent reason at all. I have not hit or bumped into anything. Also, these bruises have tiny little red/purple pinpoints in them. Some of these bruises are small, but most are quite large, even scary looking. I developed 10 bruises in 5 days.  Any suggestions?
Thank you!
Related Discussions
4 Comments
Blank
875426_tn?1325532016
Bruising can be a side effect of plavix and it says online if you have this you should report it to your doctor/health care professional as soon as possible.
Blank
329994_tn?1301666848
Thank you for answering! I have always bruised on Plavix but this took on a turn for the worse! I have called my cardio doctor and am waiting on their reply. I just wondered if anyone else had this happen to them too!
Blank
351246_tn?1379685732
Hi
Welcome to the MedHelp forum!
Yes, Plavix causes bruising. You must get a bleeding time, clotting time done and must reduce the dose or go off Plavix and take an alternative, after consulting a cardiologist. If Plavix is not the only cause then bruises could be due to internal bleeding from torn capillaries. The other possible reasons are low platelet count, clotting disorders, fragile spider veins, deep vein thrombus, deficiency of Vitamin B12, folic acid, or Vit K, a liver disease or certain cancers (less likely in your case). It could also be due to pressure urticaria.
Hope this helps. Please let me know if there is any thing else and do keep me posted. Take care!

Blank
329994_tn?1301666848
Thank you for this response!! I am still waiting on the call back from my cardiologist, so will copy this answer and take it with me to see him. I had a complete CBC and platelet count, INR done and all came back normal, so thinking it probably is the Plavix! Thank you!
I will post again once I see my cardio!
Blank
Continue discussion Blank
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Undiagnosed Symptoms Community Resources
RSS Expert Activity
469720_tn?1388149949
Blank
Abdominal Aortic Aneurysm-treatable... Blank
Oct 04 by Lee Kirksey, MDBlank
242532_tn?1269553979
Blank
The 3 Essentials to Ending Emotiona...
Sep 18 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Control Emotional Eating with this ...
Sep 04 by Roger Gould, M.D.Blank
Top General Health Answerers
1756321_tn?1377771734
Blank
Red_Star
Queensland, Australia
4851940_tn?1385441629
Blank
jemma116
United Kingdom
363281_tn?1353103243
Blank
SassyLassie
Hanmer Springs, New Zealand
1268057_tn?1399131913
Blank
Londres70
France
Avatar_f_tn
Blank
mkh9
CA
1622896_tn?1402351966
Blank
bobdylan1958
Outside London, United Kingdom